IDEAS home Printed from https://ideas.repec.org/a/eee/dyncon/v33y2009i10p1757-1760.html
   My bibliography  Save this article

A note on the closed-form solution to the Lucas-Uzawa model with externality

Author

Listed:
  • Hiraguchi, Ryoji

Abstract

Ruiz-Tamarit [2008. The closed-form solution for a family of four-dimension nonlinear MHDS. Journal of Economic Dynamics and Control 32, 1000-1014] provides a closed-form solution to the two-sector model of endogenous growth with externalities. He assumes that the coefficient of the relative risk aversion is equal to the physical capital share, but this assumption is empirically and theoretically implausible. This note uses the result of Boucekkine and Ruiz-Tamarit [2008. Special functions for the study of economic dynamics: the case of the Lucas-Uzawa model. Journal of Mathematical Economics 44, 33-54] and derives a closed-form solution without setting the parametric assumption. The solution path is expressed in terms of the Gauss hypergeometric functions.

Suggested Citation

  • Hiraguchi, Ryoji, 2009. "A note on the closed-form solution to the Lucas-Uzawa model with externality," Journal of Economic Dynamics and Control, Elsevier, vol. 33(10), pages 1757-1760, October.
  • Handle: RePEc:eee:dyncon:v:33:y:2009:i:10:p:1757-1760
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0165-1889(09)00075-X
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Benhabib Jess & Perli Roberto, 1994. "Uniqueness and Indeterminacy: On the Dynamics of Endogenous Growth," Journal of Economic Theory, Elsevier, vol. 63(1), pages 113-142, June.
    2. Cysne, Rubens Penha, 2006. "A note on the non-convexity problem in some shopping-time and human-capital models," Journal of Banking & Finance, Elsevier, vol. 30(10), pages 2737-2745, October.
    3. Leith, Campbell & Malley, Jim, 2005. "Estimated general equilibrium models for the evaluation of monetary policy in the US and Europe," European Economic Review, Elsevier, vol. 49(8), pages 2137-2159, November.
    4. Chilarescu, Constantin, 2008. "An analytical solutions for a model of endogenous growth," Economic Modelling, Elsevier, vol. 25(6), pages 1175-1182, November.
    5. Xie Danyang, 1994. "Divergence in Economic Performance: Transitional Dynamics with Multiple Equilibria," Journal of Economic Theory, Elsevier, vol. 63(1), pages 97-112, June.
    6. Ruiz-Tamarit, José Ramón, 2008. "The closed-form solution for a family of four-dimension nonlinear MHDS," Journal of Economic Dynamics and Control, Elsevier, vol. 32(3), pages 1000-1014, March.
    7. Hiraguchi, Ryoji, 2009. "Non-concavity problems in the dynamic macroeconomic models: A note," Journal of Banking & Finance, Elsevier, vol. 33(3), pages 568-572, March.
    8. Hiraguchi, Ryoji, 2009. "A solution to the Lucas-Uzawa model with increasing returns to scale: Note," Economic Modelling, Elsevier, vol. 26(5), pages 831-834, September.
    9. Caballe, Jordi & Santos, Manuel S, 1993. "On Endogenous Growth with Physical and Human Capital," Journal of Political Economy, University of Chicago Press, vol. 101(6), pages 1042-1067, December.
    10. Lucas, Robert Jr., 1988. "On the mechanics of economic development," Journal of Monetary Economics, Elsevier, vol. 22(1), pages 3-42, July.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Gómez, Manuel A., 2014. "Equilibrium dynamics in a class of one-sector endogenous growth models with external habits: An application of special functions," Journal of Mathematical Economics, Elsevier, vol. 51(C), pages 50-54.
    2. Oliviero A. Carboni & Paolo Russu, 2013. "A Model of Economic Growth with Public Finance: Dynamics and Analytic Solution," International Journal of Economics and Financial Issues, Econjournals, vol. 3(1), pages 1-13.
    3. Hiraguchi, Ryoji, 2009. "A solution to the Lucas-Uzawa model with increasing returns to scale: Note," Economic Modelling, Elsevier, vol. 26(5), pages 831-834, September.
    4. Ruiz-Tamarit, J.R. & Ventura-Marco, M., 2011. "Solution to nonlinear MHDS arising from optimal growth problems," Mathematical Social Sciences, Elsevier, vol. 61(2), pages 86-96, March.
    5. Carboni, Oliviero & Russu, Paolo, 2011. "The Conditions for a Balanced Growth in a Model with Public Finance: an Analytic Solution," MPRA Paper 36600, University Library of Munich, Germany.
    6. Constantin Chilarescu & Ioana Viasu, 2016. "A Closed-form Solution of a Two-sector Endogenous Growth Model with Habit Formation," Australian Economic Papers, Wiley Blackwell, vol. 55(2), pages 112-127, June.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:dyncon:v:33:y:2009:i:10:p:1757-1760. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/locate/jedc .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.